Alert archive / Indiana / Frost Advisories in 2011
Frost Advisory 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 29, 2011, 3:05 PM EDT for 39 counties in Indiana. It took effect at Oct 30, 2011, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2011, 3:05 PM EDT (19:05 UTC)
- In effect from
- Oct 30, 2011, 2:00 AM EDT
- Expired
- Oct 30, 2011, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS73 KIND 291905 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 305 PM EDT SAT OCT 29 2011 ...FROST ADVISORY IN EFFECT LATE TONIGHT AND SUNDAY MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS ALONG WITH COOL TEMPERATURES IN THE MIDDLE 30S ARE EXPECTED TONIGHT. THIS WILL RESULT IN FAVORABLE CONDITIONS FOR FROST FORMATION. INZ021-028>031-035>049-051>057-060>065-067>072-300315- /O.NEW.KIND.FR.Y.0006.111030T0600Z-111030T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 305 PM EDT SAT OCT 29 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. * TEMPERATURE: LOW TEMPERATURES IN THE MIDDLE AND LOWER 30S ARE EXPECTED ON EARLY SUNDAY MORNING. * IMPACTS: PLANTS THAT ARE LEFT OUTDOORS OR UNCOVERED MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMF
3 follow-up statements
843 WWUS73 KIND 300134 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 934 PM EDT SAT OCT 29 2011 ...FROST ADVISORY IN EFFECT LATE TONIGHT AND SUNDAY MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS ALONG WITH COOL TEMPERATURES WILL RESULT IN FAVORABLE CONDITIONS FOR FROST FORMATION. INZ021-028>031-035>049-051>057-060>065-067>072-301000- /O.CON.KIND.FR.Y.0006.111030T0600Z-111030T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 934 PM EDT SAT OCT 29 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. * TEMPERATURE: TEMPERATURES IN THE LOWER 30S ARE EXPECTED BY EARLY SUNDAY MORNING. * IMPACTS: PLANTS THAT ARE LEFT OUTDOORS OR UNCOVERED MAY BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JAS
269 WWUS73 KIND 300819 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 419 AM EDT SUN OCT 30 2011 ...FROST ADVISORY IN EFFECT THIS MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS ALONG WITH COOL TEMPERATURES HAVE RESULTED IN FAVORABLE CONDITIONS FOR FROST FORMATION. INZ021-028>031-035>049-051>057-060>065-067>072-301300- /O.CON.KIND.FR.Y.0006.000000T0000Z-111030T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 419 AM EDT SUN OCT 30 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURE: TEMPERATURES IN THE LOWER 30S ARE OCCURRING THIS MORNING. * IMPACTS: PLANTS THAT ARE LEFT OUTDOORS OR UNCOVERED MAY BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NIELD
234 WWUS73 KIND 301258 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 858 AM EDT SUN OCT 30 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM... INZ021-028>031-035>049-051>057-060>065-067>072-301400- /O.EXP.KIND.FR.Y.0006.000000T0000Z-111030T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 858 AM EDT SUN OCT 30 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. AREAS OF FROST REMAIN ACROSS MUCH OF THE FORECAST AREA THIS MORNING...HOWEVER TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 30S BY LATER THIS MORNING AND FROST WILL NO LONGER BE A THREAT. $$ SMF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 29, 1:57 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 29, 1:57 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 157 PM EDT SAT OCT 29 2011 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A WEAK UPPER WAVE WILL PASS THROUGH THE AREA THIS MORNING...BRINGING MAINLY MIDLEVEL CLOUD COVER TO THE AREA. THIS WAVE WILL CLEAR OUT QUICKLY ALLOWING HIGH PRESSURE AND MOSTLY CLEAR SKIES TO REASSERT THEMSELVES TODAY THROUGH EARLY SUNDAY. ANOTHER QUICK MOVING UPPER WAVE WILL PUSH THROUGH THE AREA LATE SUNDAY THROUGH SUNDAY NIGHT...BRINGING THE POSSIBILITY OF SHOWERS TO THE AREA. HIGH PRESSURE AND ASSOCIATED DRY CONDITIONS WILL RETURN AGAIN THROUGH THE EARLY PORTION OF THE COMING WEEK...WITH A STRONGER SYSTEM APPROACHING MID TO LATE WEEK AND BRINGING ADDITIONAL OPPORTUNITY FOR SHOWERS. && .NEAR TERM /REST OF TODAY/... FROST ADVISORY WAS ALLOWED TO EXPIRE THIS MORNING. MEANWHILE...THE THIN MIDLEVEL CLOUD DECK WILL PASS QUICKLY THIS MORNING...AND CLEAR SKIES WILL PREVAIL OVER MUCH OF THE AREA. CU RULE AND WEAK CYCLONIC FLOW SUGGEST AT LEAST SOME CUMULUS FORMATION ACROSS THE NORTHEASTERN THIRD TO HALF OF THE FORECAST AREA THIS AFTERNOON...BUT STILL AMPLE SUNSHINE TO BE HAD MOST AREAS. ON TEMPS...A CONSENSUS SOLUTION APPEARS BEST THAN ANY ONE MOS OUTPUT BASED ON LOW LEVEL TEMP AND THICKNESS PROGS COMPARED TO PERSISTENCE. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... FOCUS IS ON POPS LATE SUNDAY THROUGH SUNDAY NIGHT. A GUIDANCE BLEND SANS NAM CONTINUES TO APPEAR BEST...AS NAM IS A BIT OF A NORTHERN OUTLIER. HIGH PRESSURE WILL KEEP CONDITIONS CLEAR UNTIL LATE TONIGHT AS SOME HIGH CLOUDS BEGIN SPILLING INTO THE AREA AHEAD OF THE NEXT SYSTEM. THIS SYSTEM LOOKS SOMEWHAT STRONGER WITH BETTER MOISTURE AVAILABILITY...AND MOS POPS LOOK OK LATE SUNDAY INTO SUNDAY NIGHT. BEST SHOT AT PRECIP WILL BE SUNDAY EVENING...AS COLUMN MOISTENS QUICKLY AS BEST LIFT PUSHES THROUGH BUT DRIES OUT FROM ABOVE QUICKLY LATE SUNDAY NIGHT. ON TEMPS...MOS LOOKS TOO COOL EACH NIGHT BASED ON LOW LEVEL TEMP AND THICKNESS PROGS...AND LEANED TOWARD WARMER MET ON MINS. ON MAX TEMPS...AFOREMENTIONED LOW LEVEL PROGS SUGGEST A SOMEWHAT COOLER CONSENSUS APPROACH IS BEST. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... GFS SUGGESTS A PROGRESSIVE FLOW THROUGH NEXT WORK WEEK WITH A RIDGE OF HIGH PRESSURE BUILDING ACROSS INDIANA THROUGH WEDNESDAY. A QUICK MOVING UPPER DISTURBANCE IS EXPECTED TO PUSH THROUGH THE AREA ON WEDNESDAY NIGHT AND THURSDAY AND ALLBLEND HAS INCLUDED POPS THEN. UPPER TROUGH QUICKLY EXITS ON FRIDAY AS RIDGING RETURN TO THE PATTERN ALOFT. NEAR SEASONABLE HIGHS AND LOWS ARE EXPECTED. && .AVIATION /DISCUSSION FOR THE 18Z TAFS/... VFR CONDITIONS EXPECTED. SLIGHTLY NEGATIVE CU RULE NEAR LAF AND IND MAY RESULT IN SOME SCT CU THIS AFTERNOON...HOWEVER LOSS OF DAYTIME HEATING AND BUILDING RIDGE OF HIGH PRESSURE OVER INDIANA WILL RESULT IN CLEAR SKIES TONIGHT. STRONG WARM AIR ADVECTION ON THE BACKSIDE OF THE RIDGE IS EXPECTED TO RESULT IN SOME MIDDLE AND HIGH CLOUDS INVADING CENTRAL INDIANA DURING THE OVERNIGHT HOURS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NIELD NEAR TERM...NIELD/SMF SHORT TERM...NIELD LONG TERM....PUMA AVIATION...JP
Hazardous weather outlook, Oct 29, 9:24 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 924 AM EDT SAT OCT 29 2011 INZ021-028>031-035>049-051>057-060>065-067>072-301330- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 924 AM EDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: HIGH PRESSURE AND MOSTLY CLEAR SKIES WILL BE THE RULE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: FROST WILL BE POSSIBLE AGAIN EARLY SUNDAY MORNING. DISCUSSION: COLD AIR IN PLACE WILL LEAD TO THE POTENTIAL OF FROST AGAIN EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
Nearby
Frost Advisories in Indiana, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.